Oklahoma, 2003

Hail in Oklahoma, May 10, 2003

May 10, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 10, 1:55 PM CST, 2 hours 48 minutes earlier.

Area forecast discussion, May 10, 1:55 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT SAT MAY 10 2003

DRY LINE AND COLD FRONT STILL ON SCHEDULE TO MOVE ACROSS CWA
TONIGHT. HOWEVER...ATMOSPHERE FAIRLY WELL CAPPED...ESPECIALLY SOUTH
OF INTERSTATE 30...SO CONVECTION MAY HAVE A DIFFICULT TIME
INITIATING. WILL GIVE MODELS BENEFIT OF DOUBT AND GO WITH CHANCE
FORECAST EXCEPT FOR SLIGHT CHANCE SOUTHEAST. CONVECTION FROM I-30
NORTHWARD COULD BE SEVERE...BUT WITH WINDS VEERING AHEAD OF
DRYLINE...MAIN THREAT MAY BE HAIL. WILL HOLD ON TO SLIGHT CHANCE
POPS SOUTH FOR SUNDAY. THEN SLIGHTLY COOLER AND MUCH DRIER AIR
FILTERS INTO ALL OF FORECAST AREA...PROVIDING A LITTLE RELIEF FROM
THE SUMMER LIKE CONDITIONS. WILL HOLD ON TO CONVECTION FOR TUESDAY
AND WEDNESDAY AS STRONG SHORT WAVE SHIFTS UPPER LEVEL FLOW TO
NORTHWEST. THEN DRY THURSDAY THROUGH SATURDAY WITH SEASONAL TEMPS.

FORECAST NUMBERS...

SHV 068/080 058/082 062 4200
MLU 070/081 058/083 062 4300
TXK 064/078 053/080 059 5000
TYR 066/079 054/081 062 4200
LFK 070/082 059/084 065 3200

.SHV...NONE.
Hazardous weather outlook, May 10, 11:00 AM CST, 5 hours 43 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT MAY 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THIS AFTERNOON ACROSS
OKLAHOMA AND NORTH TEXAS TO THE EAST OF A DRY LINE. THESE STORMS
WILL THEN SPREAD EAST ACROSS THE FOUR STATE AREA TONIGHT. SOME OF
THESE STORMS WILL BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREAT OF SEVERE WEATHER...HOWEVER ISOLATED TORNADOES
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED TONIGHT.

The radar

The Western Arkansas radar (KSRX), 156 km away, was scanning. The volume nearest the first event began at 22:42 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McCurtain

When
May 10, 4:43 PM CST
Where
McCurtain County, 7 mi NW of Idabel
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.967, -94.917

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354000.